MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305196
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material #305196 and lot 4212628.Verbatim: rcc received a complaint via email.I wanted to reach out to report that we have been having an excessive amount of vial coring when we use the product below.Has something changed with this particular needle that may be impacting the quality? we have not had any other changes in the medication products that are being cored and are wondering if it could be a needle malfunction at this point.Some of the recent products identified as being cored within the last week are noted below.Also note that different people were involved with compounding the different products.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported there was an excessive amount of vial coring.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a 20ml syringe with a needle assembly and a bag with solution.No other information could be obtained from the photo.A device history record review was completed for provided material number 305196, lot 4212628.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the physical needle sample analysis, a probable root cause could not be offered.

Brand Name
NEEDLE 18X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21290595
Report Number1911916-2025-00074
Device Sequence Number9356020
Product Code FMI
UDI-Device Identifier30382903051961
UDI-Public(01)30382903051961(11)240730(17)290930(10)4212628
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305196
Device Lot Number4212628
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown